Home Health Giving Infants Antacids and Antibiotics Increases Risk of Developing Allergies Later

Giving Infants Antacids and Antibiotics Increases Risk of Developing Allergies Later

172
0
SHARE

Giving infants antacids and antibiotics increases risk of developing allergies later, a new large study suggests. Newborn babies who are given antacids like Zantac or Pepcid are more likely to develop allergies, including asthma as children, a new study confirms.

Giving-infants-antacids-and-antibiotics-increases-risk

During the study of nearly 800,000 children, researchers found an increase in the chances of allergies due to the early use of antibiotics.

Allergies and asthma-related cases have continued to rise over the past few decades as since the early 1980s the cases of asthmatic people in the United States increased by 60%.

A new study from a population of 792,130 children discovered a link between the use of antibiotics and antacids during infancy with the development of later allergic conditions. The new research which states that Giving infants antacids and antibiotics increases risk of developing allergies, including asthma was published in the JAMA Pediatrics journal.

The researchers analyzed the health records of kids born between 2001 and 2013 and covered by Tricare which is an insurance program for active duty and retired military personnel and their family members.

After four years, more than half of the subjects were found with the allergies to asthma, hay fever, food or medicine, and other allergic diseases. The study research could not prove the causes but the relationship with antibiotics and antacids was noticeable.

“These medicines are considered generally harmless and something to try with fussy babies who spit up a lot,” said Dr. Edward Mitre, lead researcher of the Uniformed Services University in Bethesda, Maryland. “We should be a little more cautious prescribing these medicines,” Mitre added.

 

LEAVE A REPLY

Please enter your comment!
Please enter your name here